Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Mar 4, 2005, 4:53 PM PST for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2005, 4:53 PM PST (00:53 UTC)
- Expired
- Mar 4, 2005, 7:00 PM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 050101
FFWSGX
CAC071-050300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
453 PM PST FRI MAR 4 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 700 PM PST
* AT 500 PM PST...FLASH FLOODING WAS INDICATED BY RADAR FROM A
THUNDERSTORM OVER CENTRAL SAN BERNARDINO COUNTY...ABOUT 37 MILES
NORTHEAST OF BIG BEAR CITY...JUST NORTH OF STATE ROUTE 247. THE
THUNDERSTORM WAS NEARLY STATIONARY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3430 11648 3440 11638 3475 11653 3478 11705
3464 11698
$$
SMALL/MAXWELL/GONSALVESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 2:30 PM PST, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 4, 2:30 PM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST FRI MAR 4 2005 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING SHOWERS AND A FEW THUNDERSTORMS TONIGHT AND WILL DECREASE SATURDAY. A FEW SHOWERS MAY LINGER SUNDAY MAINLY IN THE SOUTHERN MOUNTAINS. HIGH PRESSURE AND OFFSHORE FLOW WILL BRING FAIR AND MUCH WARMER WEATHER NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHOWERS AND A FEW TSTORMS ARE MOVING THROUGH THE REGION THIS AFTERNOON AND THIS WILL CONTINUE TONIGHT AND DECREASE SAT. SOME OF THE HEAVY TSTORMS THIS AFTERNOON ENOUGH TO PRODUCE LOCALIZED FLOODING. SCATTERED SHOWERS AND VERY ISOLATED TSTORMS EXPECTED SAT. THE SYSTEM MOVES INTO AZ ON SUN AND EXPECT LEFTOVER SHOWERS MAINLY IN MTNS AND DESERT WITH HIGHER CHANCES SOUTH CLOSER TO THE LOW CENTER. A TRANSITION TO FAIR WEATHER MON AND TUE AND A LOT WARMER WED THROUGH FRI. THEN DRIER OFFSHORE FLOW BEGINS WITH THE NORTHEAST FLOW BEHIND THE UPPER LOW. THE UPPER RIDGE AND THE OFFSHORE FLOW STRENGTHEN DURING THE WEEK. RECENT MODEL PERFORMANCE FOR THIS FORECAST RANGE HAS BEEN VERY POOR LATELY...SO CONFIDENCE REMAINS LOW IN THE DETAILS BEYOND THE WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR FUNNEL CLOUDS OR WATERSPOUTS...SEE LAXSPSSGX. MARINE WEATHER STATEMENT FOR FUNNEL CLOUDS OR WATERSPOUTS...SEE LAXMWSSGX. FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING IN THE NORTHERN INLAND EMPIRE...SEE LAXFLSSGX. FLOOD ADVISORY FOR SMALL STREAM FLOODING REMAINS IN EFFECT FOR THE SAN DIEGUITO RIVER BELOW HODGES DAM FOR...SEE LAXFLSSGX. HIGH SURF ADVISORY UNTIL 10 AM SUN...SEE LAXCFWSGX. && MM
Hazardous weather outlook, Mar 4, 6:00 AM PST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST FRI MAR 4 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-051400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST FRI MAR 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. LARGE WEST SWELL WILL CAUSE LARGE SURF AND A HIGH SURF ADVISORY IS IN EFFECT FOR THE COASTAL AREAS. SEE LAXCFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. LARGE WEST SWELL WILL CONTINUE LARGE SURF AND A HIGH SURF ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL AREAS UNTIL 10 AM SUNDAY. UPPER LEVEL LOW PRESSURE WILL CAUSE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. SKYWARN ACTIVATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT EXPECTED. ATKIN
In the hours before
Local storm report, Mar 4, 2:23 PM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
223 PM PST FRI MAR 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TORNADO FONTANA 34.10N 117.46W
03/04/2005 SAN BERNARDINO CA LAW ENFORCEMENT
A TORNADO TOUCHED DOWN IN FONTANA NEAR CERES AVE AND
POPLAR AVE. THE TORNADO DAMAGED 4 HOMES AND KNOCKED DOWN
POWERLINES. THERE WERE NO REPORTS OF INJURIES.
1222 PM HAIL RANCHO CUCAMONGA 34.12N 117.57W
03/04/2005 0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
A THUNDERSTORM DROPPED PEA SIZE HAIL IN RANCHO CUCAMONGA.
THERE WAS SOME ACCUMULATION OF THE HAIL.
1250 PM FUNNEL CLOUD DEL MAR 32.96N 117.26W
03/04/2005 SAN DIEGO CA TRAINED SPOTTER
A FUNNEL CLOUD WAS REPORTED ALONG CARMEL VALLEY RD.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:23 AM PST | Flash Flood Warning | SGX | San Diego | 6 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.